Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 105, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 9, 2008, 10:40 PM EDT for Hendricks County, Putnam County, Indiana. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2008, 10:40 PM EDT (02:40 UTC)
- Expired
- Jun 9, 2008, 11:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Hendricks County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 25 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 11:07 PM EDT | NON-TSTM WND GST 65 | 5 N Plainfield, IN | ESTIMATED WINDS TO 65 MPH IN AVON |
| Jun 9, 11:10 PM EDT | TSTM WND DMG | 5 N Plainfield, IN | 3 TREES BLOWN DOWN. |
| Jun 9, 11:20 PM EDT | TSTM WND DMG | 5 N Plainfield, IN | 12 INCH DIAMETER LIVE TREE DOWN ON SR 267 AND CR 2600S |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 100239 SVRIND INC063-133-100315- /O.NEW.KIND.SV.W.0105.080610T0240Z-080610T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1040 PM EDT MON JUN 9 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENDRICKS COUNTY IN CENTRAL INDIANA... EAST CENTRAL PUTNAM COUNTY IN WEST CENTRAL INDIANA... * UNTIL 1115 PM EDT * AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL PUTNAM COUNTY...OR 28 MILES SOUTH OF CRAWFORDSVILLE... AND MOVING NORTHEAST AT 31 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COATESVILLE BY 1045 PM EDT... AMO BY 1050 PM EDT... CLAYTON BY 1100 PM EDT... PITTSBORO BY 1115 PM EDT... THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 60 AND 67. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3993 8638 3972 8637 3956 8679 3972 8691 TIME...MOT...LOC 0240Z 243DEG 27KT 3966 8673 $$ JH
2 follow-up statements
000
WWUS53 KIND 100254
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1053 PM EDT MON JUN 9 2008
INC133-100303-
/O.CAN.KIND.SV.W.0105.000000T0000Z-080610T0315Z/
PUTNAM-
1053 PM EDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUTNAM COUNTY IS
CANCELLED...
LAT...LON 3972 8637 3963 8665 3963 8667 3976 8668
3993 8638
TIME...MOT...LOC 0253Z 248DEG 35KT 3970 8657
$$
INC063-100315-
/O.CON.KIND.SV.W.0105.000000T0000Z-080610T0315Z/
HENDRICKS-
1053 PM EDT MON JUN 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR HENDRICKS COUNTY...
AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR AMO...OR 25 MILES WEST OF INDIANAPOLIS...MOVING EAST AT
40 MPH.
THIS STORM HAD PRODUCED ONE INCH HAIL ALONG WITH 50 TO 55 MPH WINDS
ON THE EAST SIDE OF GREEN CASTLE AT 1041 EDT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DANVILLE BY 1100 PM EDT...
PITTSBORO BY 1105 PM EDT...
BROWNSBURG BY 1110 PM EDT...
LAT...LON 3972 8637 3963 8665 3963 8667 3976 8668
3993 8638
TIME...MOT...LOC 0253Z 248DEG 35KT 3970 8657
$$
JH000
WWUS53 KIND 100312
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 PM EDT MON JUN 9 2008
INC063-100321-
/O.EXP.KIND.SV.W.0105.000000T0000Z-080610T0315Z/
HENDRICKS-
1111 PM EDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR HENDRICKS COUNTY WILL EXPIRE
AT 1115 PM EDT/1015 PM CDT/...
RADAR INDICATES THAT THIS STORM HAS WEAKEND SOME. HOWEVER SMALL HAIL
AND WIND GUSTS ARE STILL POSSIBLE OVER PORTIONS OF EASTERN HENDRICKS
AND WESTERN MARION COUNTY.
LAT...LON 3972 8637 3963 8665 3963 8667 3976 8668
3993 8638
TIME...MOT...LOC 0311Z 248DEG 35KT 3976 8636
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:27 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 9, 7:27 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 727 PM EDT MON JUN 9 2008 .AVIATION... DISCUSSION FOR 18Z TAFS SLOW MOVING COLD FRONT FROM WESTERN INDIANA CENTRAL ARKANSAS WITH A LINE OF THUNDERSTORMS JUST AHEAD OF THIS FRONT. THERE MAY BE A TEMPORARY LULL WITH THE THUNDERSTORMS THIS EVENING AND THESE SHOULD BE MAINLY NEAR OR JUST EAST OF AND KIND-KBMG LINE. WILL MENTION VCTS AT THOSE SITES AND KBMG MAY SEE PERIODS OF THUNDERSTORMS THIS EVENING. OTHERWISE LOOK FOR SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS AFTER MIDNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OUR WAY. MODELS INDICATES PERIODS OF HEAVY RAIN AND WILL FOLLOW RUC SCENARIO WHICH HAS HEAVIEST RAIN ACROSS CENTRAL INDIANA. TIME HEIGHT SOUNDINGS INDICATE MVFR CEILINGS WITH IFR POSSIBLE LATE TONIGHT. FRONT MOVES EAST OF OUR AREA LATE TONIGHT AND SHOWERS SHOULD END BY MORNING. FINALLY VFR WEATHER RETURNS BY MID MORNING ON TUESDAY AS HIGH PRESSURE BUILDS IN THE OHIO VALLEY. && .PREVIOUS DISCUSSION... SURFACE BOUNDARY OUT IN WESTERN PORTION OF THE CWA WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EARLY EVENING. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN THE SHORT TERM. A SW OVER THE SOUTHERN PLAINS WILL MOVE TO THE NE THIS EVENING AND OVERNIGHT AND WILL HELP WITH FURTHER DEVELOPMENT OF PRECIPITATION. WENT CLOSER TO NAM IN SHORT TERM AS IT IS DOING BETTER WITH CURRENT LOCATION OF PRECIPITATION. THE GFS IS TOO QUICK WITH THE PRECIP BASED ON RADAR. WEAK CAP HAS BEEN BROKEN WITH DAYTIME HEATING AND WITH CONVECTIVE TEMPERATURE OF 85F ALREADY REACHED. EXPECT THUNDERSTORMS TO DEVELOP AND BECOME GREATER IN COVERAGE THIS EVENING AND OVERNIGHT AS SW MOVES CLOSER TO AREA. SOUNDINGS AND MODELS INDICATE A LARGER AREA OF PRECIPITATION LATER DURING THE EVENING AND INTO THE OVERNIGHT HOURS. WITH PWATS OF 1.75 TO 2.00 AND LOW LEVEL JET EXTENDING INTO THE AREA EXPECT HEAVY RAINFALL WITH WIDESPREAD VALUES CLOSE TO AN INCH WITH LOCALIZED AREAS OF UPWARDS TO TWO OR THREE INCHES. SOUNDINGS INDICATE DRIER AIR MOVING IN BY TUESDAY MORNING AND LASTING THROUGH THURSDAY. A RIDGE WILL BEGIN TO MOVE IN DURING THE MIDDLE OF THE WEEK GIVING THE AREA WARMER TEMPERATURES. BASED ON COMPARISON WITH MODEL 850MB TEMPERATURES GUIDANCE APPEARS TO HAVE A HANDLE ON THE SITUATION AND THEREFORE WENT CLOSE TO GUIDANCE TEMPS. MODELS SIMILAR AT BEGINNING OF EXTENDED HOWEVER DIVERGE THIS WEEKEND. BOTH ECMWF AND GFS SHOWING RIDGE OVER AREA ON THURSDAY ALLOWING FOR WARMER TEMPERATURES OVER THE REGION. RIDGE BEGINS TO MOVE TO THE EAST FRIDAY. ECMWF IS SLOWER THIS WEEKEND WITH BRINGING COLD FRONT THROUGH THE AREA. WENT CLOSER TO THIS SOLUTION FOR TIMING THAN THE GFS SINCE RIDGE ACROSS THE EASTERN STATES WILL SLOW SYSTEM PROGRESSION. ECMWF DOES SEEM TO BE OVERDOING THE PRECIP AS IT IS DOING THIS IN THE SHORT TERM SO HAVE HELD OFF ON HEAVIER QPF AMOUNTS AT THIS TIME. COOLER TEMPERATURES WILL BE AROUND FOR SATURDAY WITH PRECIPITATION CONTINUING AROUND THE REGION AND WITH FRONT MOVING THROUGH. WENT CLOSE TO GUIDANCE TEMPERATURES AS THESE SEEMED REASONABLE WITH RAINFALL OVER THE AREA. AFTER THE FRONTAL PASSAGE THE REGION WILL DRY OUT FOR SATURDAY NIGHT THROUGH SUNDAY BEFORE A WEAK WAVE BRINGS A CHANCE FOR PRECIPITATION BACK INTO THE PICTURE FOR MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072. && PUBLIC...BROOKS AVIATION...JH
Hazardous weather outlook, Jun 9, 4:25 AM EDT, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 425 AM EDT MON JUN 9 2008 INZ021-028>031-035>049-051-052-055>057-060-065-072-100830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-JOHNSON-SHELBY- RUSH-SULLIVAN-DECATUR-JENNINGS- 425 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...PRIMARILY NORTH AND WEST OF A BEDFORD TO RUSHVILLE LINE. THREATS TODAY WILL INCLUDE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...FREQUENT LIGHTNING...AND HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE IN AREAS THAT RECEIVE HEAVY RAINFALL IN THUNDERSTORMS. STORMS ARE EXPECTED TO DEVELOP AFTER 4 PM THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. AFTER MIDNIGHT THE PRIMARY THREAT FROM THESE STORMS WILL BECOME HEAVY RAINFALL AND FLASH FLOODING. MINOR TO MAJOR RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL END BY EARLY TUESDAY MORNING. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL THURSDAY NIGHT THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. ANY ADDITIONAL HEAVY RAINFALL COULD POSSIBLY WORSEN THE ONGOING FLOODING OR PREVENT WATERS FROM RECEDING AS QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053-054-061>064-067>071-100830- OWEN-MORGAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 425 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...PRIMARILY NORTH AND WEST OF A BEDFORD TO RUSHVILLE LINE. THREATS TODAY WILL INCLUDE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...FREQUENT LIGHTNING...AND HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE IN ANY AREAS THAT RECEIVE HEAVY RAINFALL IN THUNDERSTORMS. STORMS ARE EXPECTED TO DEVELOP AFTER 4 PM THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. AFTER MIDNIGHT THE PRIMARY THREAT FROM THESE STORMS WILL BECOME HEAVY RAINFALL AND FLASH FLOODING. MAJOR TO NEAR RECORD FLOODING WILL CONTINUE ACROSS PORTIONS OF THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS TODAY. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL END BY EARLY TUESDAY MORNING. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL THURSDAY NIGHT THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. NEAR RECORD FLOODING ON THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS WILL BEGIN TO RECEDE THIS COMING WEEK. HOWEVER RIVERS WILL REMAIN WELL ABOVE FLOOD STAGE IN MANY LOCATIONS FOR SEVERAL DAYS. ANY ADDI TONAL HEAVY RAINFALL COULD POSSIBLY WORSEN THE ONGOING FLOODING OR PREVENT WATERS FROM RECEDING AS QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
In the hours before
Local storm report, Jun 9, 6:13 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG GREENFIELD 39.79N 85.77W
06/09/2008 HANCOCK IN TRAINED SPOTTER
TREES WERE DOWNED IN GREENFIELD.
&&
NIELDLocal storm report, Jun 9, 6:59 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD SPENCER 39.29N 86.77W
06/09/2008 OWEN IN LAW ENFORCEMENT
REPORTS OF WATER OVER ROADS IN SPENCER AND NORTHWEST OWEN
COUNTY.
&&
DTUCEKLocal storm report, Jun 9, 7:08 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL NORTH TERRE HAUTE 39.54N 87.36W
06/09/2008 U0.25 INCH VIGO IN TRAINED SPOTTER
0230 PM HAIL 2 S MEROM 39.03N 87.57W
06/09/2008 U0.88 INCH SULLIVAN IN PUBLIC
0257 PM HAIL 8 SSW TERRE HAUTE 39.36N 87.44W
06/09/2008 U1.25 INCH VIGO IN LAW ENFORCEMENT
0303 PM HAIL TERRE HAUTE 39.47N 87.38W
06/09/2008 U1.75 INCH VIGO IN BROADCAST MEDIA
LOCAL MEDIA RELAYED REPORT FROM A TRUCKER OF GOLFBALL
HAIL CAUSING A BROKEN WINDSHIELD ON INTERSTATE 70.
0305 PM HAIL 3 S TERRE HAUTE 39.43N 87.38W
06/09/2008 U0.75 INCH VIGO IN AMATEUR RADIO
0310 PM HAIL 2 E TERRE HAUTE 39.47N 87.35W
06/09/2008 U0.50 INCH VIGO IN AMATEUR RADIO
DIME SIZE HAIL REPORTED 2 MILES EAST OF TERRE HAUTE ON
HIGHWAY 46.
0311 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
06/09/2008 M61.00 MPH VIGO IN ASOS
MEASURED BY ASOS AT TERRE HAUTE INTERNATIONAL AIRPORT.
0345 PM FLASH FLOOD 3 S NORTH SALEM 39.82N 86.64W
06/09/2008 HENDRICKS IN AMATEUR RADIO
FLOODED INTERSECTION AT US 236 AND COUNTY ROAD 400N.
0400 PM TSTM WND DMG 1 S CLAYTON 39.67N 86.52W
06/09/2008 HENDRICKS IN AMATEUR RADIO
A 3 FOOT DIAMETER TREE WAS DOWNED IN THE ROADWAY NEAR
CLAYTON CEMETERY.
0410 PM HAIL 8 NNW MARTINSVILLE 39.53N 86.48W
06/09/2008 U0.75 INCH MORGAN IN AMATEUR RADIO
REPORTED IN WILBUR.
0410 PM TSTM WND DMG PLAINFIELD 39.70N 86.39W
06/09/2008 HENDRICKS IN AMATEUR RADIO
THREE FOOT DIAMETER TREE BLOWN DOWN NEAR CENTER STREET
AND STANLEY ROAD.
0428 PM HAIL 4 W SOUTHPORT 39.66N 86.19W
06/09/2008 U0.75 INCH MARION IN PUBLIC
HAIL REPORTED AT STATE ROAD 37 AND SOUTHPORT ROAD.
0430 PM FLASH FLOOD SPENCER 39.29N 86.77W
06/09/2008 OWEN IN LAW ENFORCEMENT
REPORTS OF WATER OVER ROADS IN SPENCER AND NORTHWEST OWEN
COUNTY.
0430 PM HAIL 3 S INDIANAPOLIS 39.73N 86.15W
06/09/2008 U0.75 INCH MARION IN PUBLIC
0430 PM TSTM WND GST FISHERS 39.95N 86.02W
06/09/2008 E60.00 MPH HAMILTON IN EMERGENCY MNGR
0430 PM HAIL FISHERS 39.95N 86.02W
06/09/2008 U0.75 INCH HAMILTON IN AMATEUR RADIO
0440 PM HAIL WORTHINGTON 39.12N 86.98W
06/09/2008 U0.50 INCH GREENE IN LAW ENFORCEMENT
0445 PM TSTM WND GST ANDERSON 40.09N 85.69W
06/09/2008 M56.00 MPH MADISON IN EMERGENCY MNGR
0450 PM TSTM WND GST 6 S ALEXANDRIA 40.17N 85.68W
06/09/2008 E60.00 MPH MADISON IN TRAINED SPOTTER
0450 PM TSTM WND GST ANDERSON 40.09N 85.69W
06/09/2008 M74.00 MPH MADISON IN EMERGENCY MNGR
74 MPH WIND GUST MEASURED AT THE MADISON COUNTY EMERGENCY
OPERATIONS CENTER.
0455 PM FLASH FLOOD 5 NE INDIANAPOLIS 39.83N 86.08W
06/09/2008 MARION IN PUBLIC
STANDING WATER REPORTED AT 52ND AND MITHOEFFER ROAD.
0500 PM HEAVY RAIN INDIANAPOLIS 39.78N 86.15W
06/09/2008 M2.50 INCH MARION IN AMATEUR RADIO
0500 PM TSTM WND GST YORKTOWN 40.17N 85.48W
06/09/2008 E65.00 MPH DELAWARE IN AMATEUR RADIO
0501 PM HAIL PENDLETON 40.00N 85.74W
06/09/2008 U1.75 INCH MADISON IN LAW ENFORCEMENT
0505 PM TSTM WND DMG GREENFIELD 39.79N 85.77W
06/09/2008 HANCOCK IN TRAINED SPOTTER
TREES WERE DOWNED IN GREENFIELD.
0505 PM TSTM WND GST 1 S MUNCIE 40.18N 85.39W
06/09/2008 U55.00 MPH DELAWARE IN AMATEUR RADIO
0510 PM HAIL FAIRLAND 39.60N 85.86W
06/09/2008 U0.75 INCH SHELBY IN AMATEUR RADIO
0530 PM TSTM WND DMG 6 S ALEXANDRIA 40.17N 85.68W
06/09/2008 MADISON IN TRAINED SPOTTER
TREES WERE DOWNED IN THE ROADWAY.
0530 PM FLASH FLOOD INDIANAPOLIS 39.78N 86.15W
06/09/2008 MARION IN LAW ENFORCEMENT
NUMEROUS REPORTS OF FLASH FLOODING COUNTYWIDE.
&&
SUMMARY OF SEVERE WEATHER AND FLOODING REPORTS RECEIVED THUS FAR.
NIELDLocal storm report, Jun 9, 10:01 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM FLOOD 6 W WASHINGTON 38.66N 87.28W
06/09/2008 KNOX IN COUNTY OFFICIAL
ALL 4 LANES OF UNITED STATES HIGHWAY 50 UNDER WATER AT
THE DAVIESS/KNOX COUNTY LINE
&&
PGRAYLocal storm report, Jun 9, 10:03 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL BRAZIL 39.52N 87.12W
06/09/2008 M1.00 INCH CLAY IN TRAINED SPOTTER
QUARTER SIZED HAIL
&&
PGRAYLocal storm report, Jun 9, 10:05 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
06/09/2008 E50 MPH VIGO IN PUBLIC
ESTIMATED GUST TO 50MPH 2E HUF AIRPORT
&&
PGRAYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:54 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 36 min |
| Jun 9, 10:15 PM EDT | Flash Flood Warning | IND | Clay, Parke, Sullivan, Vigo | 3 hr |
| Jun 9, 11:16 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 29 min |
| Jun 9, 11:25 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Marion | 35 min |
| Jun 9, 11:28 PM EDT | Flash Flood Warning | IND | Clay, Parke, Putnam | 4 hr |
| Jun 9, 11:41 PM EDT | Flash Flood Warning | IND | Hamilton, Marion | 3 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Hamilton, Madison | 36 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Hamilton, Marion | 15 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Marion, Morgan | 15 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Marion, Morgan | 36 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Morgan, Owen | 3 days |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 15 hr |
| Jun 9, 11:49 PM EDT | Flash Flood Warning | IND | Daviess | 3 hr |
| Jun 10, 12:34 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 26 min |
| Jun 10, 2:44 AM EDT | Areal Flood Warning | IND | Hamilton, Marion | 6 hr |
| Jun 10, 3:40 AM EDT | Areal Flood Warning | IND | Brown, Clay, Greene, Hendricks, Johnson, Monroe and 6 more | 12 hr |
| Jun 10, 3:47 AM EDT | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush and 1 more | 12 hr |
| Jun 10, 4:05 AM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Marion, Morgan | 12 hr |
| Jun 10, 6:16 AM EDT | Flash Flood Warning | IND | Daviess | 16 hr |
| Jun 10, 11:44 AM EDT | Flash Flood Warning | IND | Daviess | 6 hr |
| Jun 10, 12:39 PM EDT | River Flood Warning | IND | Morgan, Owen | 62 hr |
| Jun 10, 12:39 PM EDT | River Flood Warning | IND | Shelby | 47 hr |
| Jun 10, 5:48 PM EDT | Flash Flood Warning | IND | Daviess | 12 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.